Question and answer.(Nursing)

The nurse admitted a patient with low Hemoglobin of 7.3g/dL,and Hematocrit of 24.4%.The doctor orders to transfuse PRBC of 1unit .And to check H/H one hour after transfusion.Five to ten minutes into the transfusion, patient started itching all over,complaining of chill and hives.

The first and immediate reaction of the Registered Nurse will be?.

(A )Tell the patient that this is normal, and will stop at the end of the transfusion.

(B )Call the charge nurse to assist.

(C)Complain about the unfair assignment.

(D) Stop the blood transfusion immediately and notify the doctor.

Correct answer D.

Rationale: A is wrong, patient is having a blood transfusion reaction, stop the transfusion. Patient is not tolerating it well.

B is wrong you don’t need the charge nurse finger to push the pump to stop the transfusion. So calling the charge nurse will be for advice on what to do .C is also wrong,complain of unfair assignment. Really when your patient is having a transfusion reaction?. You can complain later but do no harm to your patient. The best answer is D.And that is to stop blood infusion and notify the doctor.

Published by edochie99

A Registered Nurse with over twenty years of hospital experience, an author with Masters Degree in Nursing,also Bachelor Degree in Nursing,graduated in 1996 from USC,University of Southern California.MSN in 2009 University of Phoenix.

Leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: